Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 23, 2017, 10:25 AM EST. It took effect at Jan 23, 2017, 1:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 10:25 AM EST (15:25 UTC)
- In effect from
- Jan 23, 2017, 1:00 PM EST
- Expired
- Jan 24, 2017, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
165 WHUS72 KTAE 231525 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING... GMZ730-750-755-765-770-775-231800- /O.CON.KTAE.GL.W.0002.000000T0000Z-170123T1800Z/ /O.NEW.KTAE.SC.Y.0004.170123T1800Z-170124T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1025 AM EST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM EST THIS AFTERNOON UNTIL 7 AM EST TUESDAY... * WINDS...WEST 30 KNOTS WITH GUSTS TO 40 KNOTS...BECOMING NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...10 TO 15 FEET WITH OCCASIONAL SEAS UP TO 17 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
007 WHUS72 KTAE 231833 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 133 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING... GMZ730-750-755-765-770-775-241200- /O.CON.KTAE.SC.Y.0004.000000T0000Z-170124T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 133 PM EST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...OCCASIONALLY UP TO 35 KNOTS. * WAVES/SEAS...10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 10:13 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 23, 10:13 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1013 AM EST Mon Jan 23 2017
.UPDATE...
No updates were necessary this morning to the forecast for today.
Previous discussions below.
&&
.PREV DISCUSSION [632 AM EST]...
.NEAR TERM [Through Today]...
Much quieter weather will prevail today across the region, as
cleanup from yesterday's severe weather event continues today.
Mostly cloudy conditions are expected through this afternoon,with
noticeably cooler conditions and a chance for light showers. The
upper level low responsible for the severe weather event across the
south and southeast will begin to eject out of the region during the
day. This will bring a slight chance for light showers across
portions of south Georgia this morning, prior to drier air
prevailing this afternoon. Thunderstorms are not expected with this
activity. Winds are expected to increase from west to east this
morning through the afternoon hours, as high winds aloft from this
system mix down to the surface. Sustained winds will generally range
between 20 to 30 mph, with occasional higher gusts. A wind advisory
has been issued for the entire region through mid-afternoon.
Survey crews will be dispatched across the region from our office
today, with the emphasis on the two stronger tornadoes in south GA
which caused multiple injuries and fatalities yesterday.
.SHORT TERM [Tonight Through Wednesday]...
Surface high pressure will slide across the northern Gulf of
Mexico maintaining northwesterly winds Tuesday then southwesterly
winds Wednesday as the high moves by. Upstream, the next cold
front will be at our doorstep by the end of the period.
Temperatures will remain cool Tuesday with highs in the mid/upper
60s and a brief warmup Wednesday with highs in the mid 70s. Dry
weather will be the rule this period with only a slight increase
in rain chances Wednesday afternoon across SE AL and the western
FL panhandle as the next front nears.
.LONG TERM [Wednesday Night Through Monday]...
The cold front swings through Thursday bringing with it a chance
for rain. Canadian high pressure builds in with cooler
temperatures and highs Friday in the 50s to lower 60s. Mid/upper
flow becomes zonal across the southeast CONUS next weekend so not
much in the way of temperature advection so the cooler weather
will last through the weekend.
.AVIATION [Through 12Z Tuesday]...
MVFR CIGS continue to slowly work across the area at this hour
from west to east. Expect sky conditions to improve late this
afternoon, with VFR conditions prevailing into the evening hours.
Winds continue to slowly increase at this hour, with strong
westerly to west-northwesterly winds expected to prevail through
the period. Speeds generally 15-20 kts and gusts 25-30 kts
through late afternoon.
.MARINE...
Gale conditions will continue this morning with small craft
advisories needed this afternoon and tonight. High pressure will
build across the coastal waters behind the departing low pressure
system. More favorable marine conditions will return beginning
Tuesday.
.FIRE WEATHER...
Drier and windy conditions are expected across the region today.
However, RH's and fuel moisture will remain well above critical
thresholds, precluding red flag conditions. Elevated transport and
20 foot winds, as well as sufficient mixing heights will yield
marginally high dispersions (70 to 75) across much of the region
from late morning through mid afternoon today.
.HYDROLOGY...
Many of the river basins across the Tri-State region are in or
forecasted to be in flood stage. The Choctawhatchee River at
Newton is in moderate flood currently and the Choctawhatchee River
at Bruce is forecast to reach major flood stage this weekend.
Across the other basins, minor flooding is forecasted. Little
precipitation is expected through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 43 68 46 76 / 10 0 0 0 10
Panama City 64 49 64 56 73 / 10 0 0 0 10
Dothan 61 42 65 47 74 / 10 0 0 0 20
Albany 61 43 66 44 74 / 10 0 0 0 10
Valdosta 63 43 67 44 74 / 10 0 0 0 10
Cross City 65 44 68 46 75 / 10 0 0 0 10
Apalachicola 66 48 65 54 73 / 10 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 4 PM EST /3 PM CST/ this afternoon for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 4 PM EST this afternoon for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 3 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 1 PM EST this afternoon for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
UPDATE...Harrigan
NEAR TERM...Pullin
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Scholl
FIRE WEATHER...Pullin
HYDROLOGY...SchollIn the hours before
Local storm report, Jan 23, 7:33 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 AM EST MON JAN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 S ALBANY 31.54N 84.17W
01/22/2017 DOUGHERTY GA BROADCAST MEDIA
*** 4 FATAL *** MULTIPLE REPORTS OF TORNADO DAMAGE IN
DOUGHERTY COUNTY
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:02 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Jan 23, 10:33 AM EST | River Flood Warning | TAE | Gadsden, Leon | 5 days |
| Jan 23, 11:01 AM EST | River Flood Warning | TAE | Gadsden, Leon | 4 days |
| Jan 22, 9:36 PM EST | River Flood Warning | TAE | Grady, Thomas | 5 days |
| Jan 22, 9:36 PM EST | River Flood Warning | TAE | Brooks, Lowndes | 5 days |
| Jan 23, 9:22 AM EST | River Flood Warning | TAE | Decatur | 4 days |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.